MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 5-0 S/A PC-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 18IN 5-0 S/A PC-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8635G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that the needle was to be damaged during use in operation case.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/31/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 2.Was there any adverse consequence associated with the patient? 3.How was the procedure completed? 4.Please clarify if this file is duplicate of file (b)(4) (both files contain the same attachments).6.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).6.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.Additional information was requested, the following was obtained: 1.Please clarify the device issue when opened for using, the needle was split.The following information was reported: was surgery delayed due to the reported event? unknown.Was procedure successfully completed? yes.Were fragments generated? unknown.If yes, were they removed easily without additional intervention? unknown.Patient status/ outcome / consequences: was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Is the patient part of a clinical study: unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/11/2024.H6 component code: g07002 no device problem found.H6 component code: c22 - photo analysis.H3 investigational summary: the product was returned to ethicon for evaluation.One detached needle and one suture outside its packaging were received for analysis.Product code 8635g.Additionally, a photo was provided, and with the same condition as the received sample.During the visual inspection of the detached needle, the hole and swage area were noted with tool marks probably caused by a surgical instrument.In addition, it was noticed that the end needle was crushed.The received suture was inspected, and the extremes were noted to be cut and damage (crimping marks) were noted near the swage area probably caused by a surgical instrument.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested, and the following was obtained: was there any adverse consequence associated with the patient? no.How the procedure was completed? use back up product.Please clarify if this file is duplicate of file (b)(4) (both files contain the same attachments) yes, because sales rep key wrong hospital name so she recreated with the correct hospital name this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 18IN 5-0 S/A PC-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19874462
Report Number2210968-2024-07890
Device Sequence Number12709587
Product Code GAW
UDI-Device Identifier10705031018198
UDI-Public(01)10705031018198(17)280630(10)THBBMS
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8635G
Device Lot NumberTHBBMS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer08/21/2024
10/05/2024
Initial Report FDA Received Date07/31/2024
Supplement Report FDA Received Date09/11/2024
10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown